New York, 2013Flash Flood and Hail in New York, July 19, 2013
July 19, 2013 · NWS ALY · 18 events in 5 counties and zones
A very warm and humid air mass was in place over eastern New York on Friday, July 19th. With temperatures well into the 90s, the air mass was very unstable.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and humid air mass was in place over eastern New York on Friday, July 19th. With temperatures well into the 90s, the air mass was very unstable.
A cold front was upstream of the region across the Great Lakes. Ahead of this front, a complex of thunderstorms developed across Lake Ontario during the evening hours of July 19th. As these thunderstorms moved eastward, they strengthened as they interacted with a lake-breeze boundary over central New York. The thunderstorms raced eastward across the Mohawk Valley, southern Adirondacks, and Saratoga Region during the late evening hours. Due to the quick movement of the storms and the very unstable air mass in place, the thunderstorms mainly produced damaging winds, although there was also a report of large hail and heavy rainfall, which led to a mudslide in Herkimer County.
The thunderstorms moved east of the region by midnight, ending the threat for severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 19, 7:10 PM EST, 46 minutes earlier.
Area forecast discussion, Jul 19, 7:10 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT FRI JUL 19 2013
.SYNOPSIS...
AHEAD OF A STRONG COLD FRONT...SHOWERS AND THUNDERSTORMS
WILL AFFECT THE WESTERN AND SOUTHERN ADIRONDACKS THIS
EVENING...WHILE THE REMAINDER OF THE REGION CONTINUES HOT AND MUGGY
WEATHER. THIS COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON AND
NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT
APPROACHES WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE. WITH
THE FRONTS PASSAGE...A SEASONABLE AIRMASS WILL BE USHERED IN FOR
SUNDAY INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH 424 HAS BEEN ISSUED FOR THE WESTERN
MOHAWK VALLEY...WESTERN AND SOUTHERN ADIRONDACKS...AND SARATOGA
SPRINGS AND GLENS FALLS AREAS THROUGH MIDNIGHT.
AS OF 810 PM EDT...THERE IS A LINE OF CONVECTION EXTENDING ACROSS
THE WESTERN ADIRONDACKS. A SEVERE THUNDERSTORM WARNING HAS BEEN
ISSUED FOR PORTIONS OF WARREN/HAMILTON/HERKIMER COUNTIES...MAINLY
FOR GUSTY WINDS ALONG THE LEADING EDGE OF THIS LINE OF
THUNDERSTORMS. THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE
ACROSS THE NORTH COUNTRY...ALTHOUGH THE MAIN PUNCH OF WIND WITH
THESE STORMS LOOKS TO STAY NORTH OF OUR AREA. THESE THUNDERSTORMS
LOOK TO MOVE EASTWARD AND OUT OF THE FORECAST AREA OVER THE NEXT
FEW HOURS.
MEANWHILE...ANOTHER LINE OF CONVECTION WITH AN MCS-LIKE STRUCTURE
IS OVER LAKE ONTARIO AND RAPIDLY MOVING EASTWARD. IF THIS FEATURE
HOLDS TOGETHER...IT WILL REACH OUR NORTHWESTERN AREAS BY AROUND 9
TO 10 PM...AND THIS IS THE MAIN REASON FOR THE WATCH THAT HAS BEEN
ISSUED. WITH THE ENVIRONMENT MOIST AND UNSTABLE AHEAD OF THIS
LINE...WE SEE NO REASON WHY IT SHOULDN/T HOLD TOGETHER. WITH THE
RAPID SPEED AND STRUCTURE OF THIS SYSTEM...DAMAGING WINDS WOULD BE
THE MAIN THREAT.
FROM THE CAPITAL REGION ON SOUTH...IT SHOULD REMAIN DRY THIS
EVENING...AS THE BEST FORCING SHOULD STAY NORTH OF THE AREA.
HOWEVER..ANY SMALL TURN IN THE MCS COULD BRING IT CLOSER TO THE
CAPITAL DISTRICT...SO WE WILL NEED TO CLOSELY MONITOR RADAR
TRENDS.
AFTER MIDNIGHT...THERE SHOULD BE A LULL IN THE ACTION AS THE
MCS WEAKENS AND/OR MOVES AWAY FROM THE AREA. HOWEVER...LATE
TONIGHT...CHANCES FOR CONVECTION WILL GRADUALLY INCREASE ONCE
AGAIN FROM THE NORTHWEST TO SOUTHEAST IN ASSOCIATION WITH THE
APPROACH OF THE UPPER TROUGH AS HEIGHTS FALLS AS THE SFC FRONTAL
BOUNDARY BEGINS TO APPROACH.
ANOTHER WARM AND MUGGY NIGHT WITH LOWS IN THE UPPER 60S TO MID 70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
CHANGE OF AIRMASS ON THE WAY...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE APPROACH OF
THE STRONG COLD FRONT AS THE UPPER LEVEL TROUGH MOVES INTO THE GREAT
LAKES WITH A 60 TO 70 KT MID-LEVEL JET MOVING ACROSS QUEBEC DURING THE
DAY. GUIDANCE INDICATES CONVECTION ALONG AND AHEAD OF THE FRONT
SATURDAY MORNING AS IT MOVING INTO THE AREA. THIS ACTIVITY WILL
CONTINUE AND INTENSITY AS IT MOVE ACROSS THE FORECAST AREA WITH THE
HEATING OF THE DAY AND 0-6KM SHEAR INCREASING TO 30 TO 40 KNOTS.
WILL HAVE UNIDIRECTIONAL WIND PROFILES WITH 850 MB WESTERLY WINDS OF
25 TO 35 KNOTS SO MAIN SEVERE THREAT IS FOR DAMAGING WIND GUSTS.
CAN NOT RULE OUT LARGE HAIL IF STORMS. TIMING FOR ACTIVITY AND SEVERE
THREAT IS THE EARLY/MID AFTERNOON ACROSS THE LOCAL AREA. HAVE ENHANCED
WORDING IN FORECAST FOR WHEN HAVE LIKELY/NUMEROUS POPS WITH GUSTY
WINDS...SMALL HAIL AND HEAVY RAINFALL.
HAVE NOT ISSUED ANY HEAT ADVISORIES FOR SATURDAY...HOWEVER ITS CLOSE
FOR SOUTHERN LITCHFIELD...EASTERN ULSTER AND WESTERN DUTCHESS. IT
WILL DEPEND ON THE AMOUNT OF CLOUD COVER WE GET ON SATURDAY.
WITH THE PASSAGE OF THE COLD FRONT A SEASONABLE AIRMASS WILL BE
USHERED IN. A BIG CHANCE FROM WHAT WE HAVE BEEN EXPERIENCING THIS
WEEK. WILL BEGIN TO NOTICE THE DIFFERENCE SATURDAY NIGHT. MORE SO
ON SUNDAY WHEN WE ARE EXPECTING HIGHS ONLY IN THE LOWER 70S TO MID 80S.
SUNDAY NIGHT WILL FEEL CHILLY IN SOME PLACES WITH LOWS RANGING FROM
THE LOWER/MID 40S ACROSS THE SOUTHERN ADIRONDACKS TO LOWER 60S IN THE
MID HUDSON VALLEY.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
MODEL GUIDANCE IS IN FAIRLY GOOD AGREEMENT ON THE LONGWAVE PATTERN
WITH A NORTHEAST PACIFIC TROUGH...RIDGE ACROSS THE WESTERN CONUS
INTO THE SOUTHERN PLAINS AND A TROUGH OVER THE EASTERN CONUS TROUGH
FOR THE PERIOD. HOWEVER...THERE CONTINUES TO BE DIFFERENCES IN THE
INDIVIDUAL MODEL RUNS AND ENSEMBLE MEMBERS ON THE MID LEVEL/SURFACE
DETAILS...MOVEMENT AND AMPLITUDE OF SYSTEMS...AND THESE BECOME
SIGNIFICANT BY LATE IN THE WEEK. HAVE FOLLOWED GUIDANCE FROM THE
WEATHER PREDICTION CENTER FOR FORECAST CONSISTENCY.
AT THIS TIME...A LOW PRESSURE SYSTEM SHOULD IMPACT THE REGION EARLY
INTO MID WEEK. THE BEST CHANCES FOR STORMS/UNSETTLED WEATHER WILL BE
WITH THE SYSTEM'S WARM FRONT LATE MONDAY NIGHT INTO TUESDAY. THE
SYSTEM'S COLD FRONT SHOULD MOVE THROUGH OUR REGION WEDNESDAY AND IS
EXPECTED TO BECOME STALLED ALONG THE EAST COAST FOR LATE IN THE
WEEK.
AS FOR TEMPERATURES LOOKING SEASONABLE READINGS WITH DEW
POINTS/HUMIDITY ON THE RISE AS THE WEEK PROGRESSES BUT NOT
ANTICIPATING OPPRESSIVE CONDITIONS.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED OVERNIGHT WITH JUST SOME
PASSING CIRRUS. WE WILL NEED TO WATCH A LINE OF CONVECTION OVER
LAKE ONTARIO TO SEE IF IT REACHES KGFL LATE THIS EVENING.
DEPENDING ON THE EXACT TRACK...SOME RAIN/THUNDER WITH MVFR
CONDITIONS IS POSSIBLE THERE AROUND MIDNIGHT.
OTHERWISE...WE WILL ALSO MONITORING FOR ANY FOG POTENTIAL. MOST
AREAS WON/T SEE ANY...BUT THE EXCEPTION MAY BE KPSF/KGFL...WHERE
A VERY BRIEF PERIOD OF MVFR/IFR BR IS POSSIBLE JUST PRIOR TO
SUNRISE. BASED ON CONDITIONS LAST NIGHT...THIS WOULD ONLY BE A FEW
HOURS...AND THE BEST CHC WOULD BE AT KGFL. HOWEVER...IF KGFL SEES
ANY RAIN THIS EVENING THAT WOULD INCREASE THE POTENTIAL FOR LATE
NIGHT FOG. S-SW WINDS OVERNIGHT WILL BE RATHER LIGHT...ALTHOUGH
THEY MAY BE HIGHER WITHIN ANY TSTMS.
CLOUDS WILL INCREASE ON SATURDAY AS A COLD FRONT APPROACHES. A
LINE OF SHOWERS AND THUNDERSTORMS WILL DROP SOUTH ACROSS THE
REGION BY THE LATE MORNING THROUGH THE AFTN HOURS. A FEW HOUR
PERIOD OF SHRA/TSRA WILL BE POSSIBLE AT ALL TAF SITES...WITH MVFR
CONDITIONS POSSIBLE. IN THE WAKE OF THE SHOWERS/STORMS...CIGS
SHOULD GO BACK TO VFR WITH NEARLY CLEAR SKIES...AND WESTERLY WINDS
WILL AVERAGE AROUND 10 KTS.
OUTLOOK...
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
SUNDAY: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
MONDAY: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
&&
.FIRE WEATHER...
RELIEF IN SIGHT...HOWEVER WE HAVE TO DEAL WITH HEAT AND HUMIDITY
UNTIL A COLD FRONT MOVES ACROSS THE REGION THIS WEEKEND. A STRONG
COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON AND NIGHT. NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT APPROACHES.
WITH THE FRONTS PASSAGE...A SEASONABLE AIRMASS WILL BE USHERED IN.
&&
.HYDROLOGY...
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE THIS EVENING ESPECIALLY
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. CHANCES FOR
CONVECTION WILL GRADUALLY INCREASE FROM THE NORTHWEST TO SOUTHEAST
LATE TONIGHT IS ASSOCIATION WITH THE APPROACH OF THE UPPER TROUGH
AS HEIGHTS FALLS.
LOOKING TOWARD SATURDAY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED SOME WITH HEAVY RAINFALL. OVERALL AN AVERAGE BASIN RAINFALL
LESS THAN AN INCH IS EXPECTED.
EVEN THOUGH STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL THE STORMS WILL MOVING AND TRAINING AND OR BACKBUILDING OF
STORMS IS NOT EXPECTED. DUE TO THE RECENT DRY WEATHER...FLASH FLOOD
GUIDANCE VALUES ARE GENERALLY 2 AND 3 INCHES. SO CONDITIONS ARE NOT
FAVORABLE FOR A WIDESPREAD FLASH FLOOD SITUATION...HOWEVER LOCALIZED
FLASH FLOODING IS POSSIBLE. FOR THE MOST PART WE EXPECT ONLY MINOR
RISES ON THE MAIN STEM RIVERS.
DRY WEATHER RETURNS SUNDAY INTO THE FIRST PART OF MONDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.CLIMATE...
TO ACCESS HEAT RELATED CLIMATE DATA INCLUDING HEAT WAVES...NUMBER
90+ DEGREES DAYS AND 100+ DEGREES DAYS...PLEASE VISIT
WWW.WEATHER.GOV/ALY/SPECIALDATAALB
ALBANY NY...
RECORD HIGHS: (DATE BACK TO 1874)
JULY 19: 97 DEGREES 1904
NUMBER OF 90+ DEGREE DAYS
2013 MAY: 1 DAY
2013 JUNE: 4 DAYS
2013 JULY: 9 DAYS THROUGH THE 19TH
2012: 13 DAYS
2011: 8 DAYS
2010: 14 DAYS
NORMAL: 10 DAYS
THE TEMPERATURE TODAY HAS EXCEEDED 90 DEGREES MAKING IT 6
CONSECUTIVE DAYS OF 90+ DEGREES. BELOW ARE ALL THE HEAT WAVES FOR
ALBANY OF 6+ DAYS. RECORDS DATE BACK TO 1874.
6 DAY HEAT WAVE:
1887: JUNE 29-JULY 4
1892: JULY 24-29
1925: JUNE 3-8
1936: JULY 7-12
1944: JULY 7-12
1963: JULY 24-29
1968: JULY 14-19
1988: AUGUST 10-15
1993: JULY 5-10
2002: AUGUST 11-16
7 DAY HEAT WAVE:
1916: AUGUST 17-23
1988: JULY 5-11
1991: JULY 17-23
8 DAY HEAVE WAVE:
1901: JUNE 26-JULY 3
1912: JULY 3-10
1955: JULY 31-AUGUST 7
9 DAY HEAT WAVE:
1896: AUGUST 4-12
10 DAY HEAT WAVE:
1953: AUGUST 27-SEPTEMBER 5
RECORD HIGHS: (DATE BACK TO 1874)
JULY 19: 97 DEGREES 1904
GLENS FALLS NY...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: 1 DAY
2013 JUNE: 2 DAYS
2013 JULY: 6 DAY THROUGH THE 19TH
2012: 8 DAYS
THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS
OF 90+ DEGREES.
RECORD HIGHS: (DATE BACK TO 1949)
JULY 19: 95 DEGREES 1977
POUGHKEEPSIE NY...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: 3 DAY
2013 JUNE: 4 DAYS
2013 JULY: 10 DAYS THROUGH THE 19TH
2012: 22 DAYS
THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 6 CONSECUTIVE DAYS
OF 90+ DEGREES.
RECORD HIGHS: (DATE BACK TO 1949)
JULY 19: 102 DEGREES 1991
BENNINGTON VT...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: 3 DAY THROUGH THE 19TH
2012: 7 DAYS
PITTSFIELD MA...
NUMBER OF 90+ DEGREE DAYS
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: 2 DAYS THROUGH THE 19TH
2012: 3 DAYS
&&
.EQUIPMENT...
KENX NATIONAL WEATHER SERVICE DOPPLER RADAR WILL BE UNAVAILABLE
THROUGH EARLY AUGUST. A MAJOR HARDWARE FAILURE WITH THE RADAR HAS
BEEN IDENTIFIED. FIXING THIS WILL REQUIRE HEAVY DUTY EQUIPMENT AND
A TEAM OF EMPLOYEES FROM THE RADAR OPERATIONS CENTER. WE APOLOGIZE
FOR THE INCONVENIENCE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/FRUGIS
NEAR TERM...IAA/FRUGIS
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...FRUGIS
FIRE WEATHER...IAA
HYDROLOGY...IAA
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 19, 7:37 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
837 PM EDT FRI JUL 19 2013
NYZ032-033-038>042-050-082-083-201100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-
837 PM EDT FRI JUL 19 2013
...SEVERE THUNDERSTORM WATCH 424 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...THE WESTERN AND CENTRAL MOHAWK VALLEY...AND THE
SARATOGA SPRINGS AND GLENS FALLS AREAS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.
THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF WIND DAMAGE OR HAIL
TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR INTERNET.
CTZ001-013-MAZ001-025-NYZ043-047>049-051>054-058>061-063>066-084-
VTZ013>015-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
837 PM EDT FRI JUL 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...GREATER CAPITAL REGION...EASTERN
CATSKILLS...SCHOHARIE VALLEY...MID HUDSON VALLEY...TACONICS...WASHINGTON
COUNTY NEW YORK...AND SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. WHILE
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A STRONG TO SEVERE
STORM WITH GUSTY WINDS AND SMALL HAIL CANNOT BE RULED
OUT...ESPECIALLY FOR NORTHERN AREAS THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE
STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY
THUNDERSTORM AS WELL.
THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY.
In the hours before
Special weather statement, Jul 19, 6:12 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT FRI JUL 19 2013
NYZ032-033-200000-
HAMILTON NY-NORTHERN HERKIMER NY-
712 PM EDT FRI JUL 19 2013
...A LINE OF STRONG THUNDERSTORMS IN
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
BIG MOOSE TO THE HERKIMER AND SAINT LAWRENCE COUNTY BORDER...AND
MOVING EAST AT 45 MPH.
THE LINE OF THUNDERSTORMS WILL BE NEAR...
BIG MOOSE BY 730 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND AND EAGLE BAY BY 735 PM EDT
LIMEKILN LAKE CAMPGROUND...INLET AND BROWN TRACT POND CAMPGROUND BY
740 PM EDT
GOLDEN BEACH CAMPGROUND...FORKED LAKE PUBLIC CAMPGROUND...EIGHTH LAKE
CAMPGROUND AND RAQUETTE LAKE BY 745 PM EDT
LAT...LON 4397 7425 4392 7432 4385 7424 4362 7431
4377 7514 4400 7517 4408 7512 4406 7507
4412 7443 4411 7427
TIME...MOT...LOC 2311Z 286DEG 38KT 4401 7500 4384 7519
FRUGISSpecial weather statement, Jul 19, 6:56 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
756 PM EDT FRI JUL 19 2013
NYZ032-033-200045-
HAMILTON NY-NORTHERN HERKIMER NY-
756 PM EDT FRI JUL 19 2013
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 8 MILES NORTH OF OLD FORGE TO 10 MILES WEST OF
MCKEEVER...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF OLD FORGE
TO 18 MILES SOUTHWEST OF OLD FORGE...AND MOVING EAST AT 50 MPH.
THUNDERSTORMS WILL BE NEAR...
WOLF LAKE LANDING AND FIRST LAKE BY 805 PM EDT
NORTH WILMURT AND ATWELL BY 810 PM EDT
WEST CANADA LAKES...HERKIMER LANDING...CASWELL LAKE AND NOBLEBORO BY
820 PM EDT
MOREHOUSEVILLE BY 825 PM EDT
SLED HARBOR BY 830 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4377 7513 4358 7438 4335 7479 4344 7510
TIME...MOT...LOC 2356Z 291DEG 47KT 4381 7488 4357 7526
IRL
Special weather statement, Jul 19, 7:14 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
814 PM EDT FRI JUL 19 2013
NYZ032-033-042-200115-
HAMILTON NY-NORTHERN WARREN NY-NORTHERN HERKIMER NY-
814 PM EDT FRI JUL 19 2013
...STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM BLUE MOUNTAIN LAKE TO 25 MILES SOUTHWEST OF
ALGER ISLAND PUBLIC CAMPGROUND...OR ALONG A LINE EXTENDING FROM 11
MILES WEST OF INDIAN LAKE TO 16 MILES NORTHWEST OF HINCKLEY...AND
MOVING EAST AT 50 MPH.
THUNDERSTORMS WILL BE NEAR...
LAKE DURANT CAMPGROUND BY 820 PM EDT
INDIAN LAKE BY 835 PM EDT
LEWEY LAKE CAMPGROUND BY 850 PM EDT
SPECULATOR BY 905 PM EDT
NORTH CREEK BY 910 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4395 7430 4392 7432 4382 7421 4383 7414
4381 7411 4380 7405 4378 7404 4375 7405
4376 7387 4350 7407 4374 7500 4395 7451
TIME...MOT...LOC 0014Z 269DEG 37KT 4383 7444 4352 7523
IRLSpecial weather statement, Jul 19, 7:46 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
846 PM EDT FRI JUL 19 2013
NYZ038>040-082-200130-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
846 PM EDT FRI JUL 19 2013
...A CLUSTER OF STRONG THUNDERSTORMS IN
WESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
WESTERN FULTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED NEAR
CEDARVILLE...OR ABOUT OVER ILION...AND MOVING EAST AT 35 MPH.
THE THUNDERSTORMS WILL BE NEAR...
MOHAWK AND ILION BY 850 PM EDT
HERKIMER BY 855 PM EDT
JORDANVILLE BY 900 PM EDT
ST. JOHNSVILLE BY 920 PM EDT
FORT PLAIN BY 925 PM EDT
CANAJOHARIE AND EPHRATAH BY 930 PM EDT
IN ADDITION TO GUSTY WINDS WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A PERIOD OF HEAVY RAIN IS POSSIBLE WITH THESE THUNDERSTORMS. UP TO
AN INCH AND A HALF OF RAIN IS POSSIBLE IN ANY ONE LOCATION WITH THE
PASSAGE OF THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4307 7520 4324 7457 4282 7452 4284 7472
4289 7486 4289 7488 4286 7489 4287 7504
4290 7509 4288 7511 4289 7521 4297 7522
TIME...MOT...LOC 0045Z 275DEG 30KT 4297 7509
FRUGISEvent by event
16 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Herkimer
- When
- July 19, 7:56 PM EST
- Where
- Herkimer County, 0.87 mi NNE of Mohawk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.031, -74.991
Trees and wires were reported down in Herkimer as a result of thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- July 19, 8:02 PM EST
- Where
- Herkimer County, 0.63 mi SSW of Mohawk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.011, -75.004
Wires were reported down as a result of thunderstorm winds in Mohawk.
Thunderstorm Wind, Herkimer
- When
- July 19, 8:04 PM EST
- Where
- Herkimer County, 0.27 mi ESE of Dolgeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.098, -74.775
Trees were reported down in Dolgeville as a result of thunderstorm winds.
Hail, Herkimer
- When
- July 19, 8:10 PM EST
- Where
- Herkimer County, 2.94 mi SSW of East Frankfort
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.980, -75.070
Quarter size hail was reported in North Columbia during a thunderstorm.
Flash Flood, Herkimer
- When
- July 19, 8:10 PM EST to 8:45 PM EST
- Where
- Herkimer County, 2.53 mi S of Mohawk to 2.39 mi SSE of Mohawk
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.984, -74.992
A mudslide was reported at the intersection of Route 168 and Casey Road alongside the Fulmer Creek in German Flatts due to heavy rain from thunderstorms.
Thunderstorm Wind, Warren
- When
- July 19, 8:18 PM EST
- Where
- Warren County, 0.48 mi E of Pottersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.730, -73.820
Trees were reported down in Pottersville due to thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- July 19, 8:25 PM EST
- Where
- Herkimer County, 0.79 mi S of Russia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.259, -75.082
Multiple trees and wires were reported down in Russia as a result of thunderstorm winds.
Thunderstorm Wind, Fulton
- When
- July 19, 8:30 PM EST
- Where
- Fulton County, 0.41 mi NE of Mayfield
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.105, -74.265
Trees were reported down via Facebook in Mayfield due to thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- July 19, 8:39 PM EST
- Where
- Herkimer County, 0.96 mi SE of Norway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.210, -74.956
Multiple trees and wires were reported down in Norway as a result of thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- July 19, 8:40 PM EST
- Where
- Herkimer County, 1.24 mi NW of Middlefield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.164, -74.996
Multiple trees and wires were reported down in Newport as a result of thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- July 19, 8:55 PM EST
- Where
- Saratoga County, 1.63 mi S of Saratoga Spgs Co Arp
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.027, -73.865
Trees and wires were reported down on Rock City Road in Ballston Spa as a result of thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- July 19, 9:00 PM EST
- Where
- Saratoga County, 0.21 mi E of Wilton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.180, -73.746
Trees and wires were reported down in Wilton via Facebook as a result of thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- July 19, 9:02 PM EST
- Where
- Saratoga County, 1.65 mi E of Ballston Spa
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.001, -73.837
Power lines were reported down on East High Street in Ballston Spa as a result of thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- July 19, 9:07 PM EST
- Where
- Saratoga County, 0.71 mi N of Stillwater
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.940, -73.649
Power lines were reported down in Stillwater as a result of thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- July 19, 9:10 PM EST
- Where
- Saratoga County, 0.97 mi ESE of Gansevoort
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.196, -73.651
Trees in Gansevoort were reported down via Facebook due to thunderstorm winds.
Thunderstorm Wind, Saratoga
- When
- July 19, 9:12 PM EST
- Where
- Saratoga County, 0.94 mi E of Schuylerville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.100, -73.581
Power lines were reported down in Schuylerville as a result of thunderstorm winds.
Thunderstorm Wind, Washington
- When
- July 19, 9:15 PM EST
- Where
- Washington County, 0.69 mi NE of Argyle
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.238, -73.491
Multiple trees were reported down in Argyle as a result of thunderstorm winds.
Thunderstorm Wind, Washington
- When
- July 19, 9:15 PM EST
- Where
- Washington County, 1.14 mi ESE of Greenwich
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.091, -73.501
Multiple trees were reported down in Greenwich as a result of thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New York, July 19 to 21, 20138 deaths · 9 events
- Lightning Strike in Arizona, July 19, 20131 death · 1 event
- Flash Flooding and Dust Storm in Nevada, July 19 to 22, 2013$2.2 million · 1.75 in hail · 14 events
- Wildfire in Washington, July 19 to 20, 2013$1.5 million · 1 event
- Damaging Winds in Vermont, July 19, 2013$385,000 · 65 kt wind · 29 events
- Hail and Lightning Strike in New York, July 19, 201312 injured · 1 in hail · 2 events
- Hail and Damaging Winds in Michigan, July 19 to 20, 2013$43,000 · 1 in hail · 61 events
- Damaging Winds in Michigan, July 19, 2013$440,000 · 61 kt wind · 7 events
- Damaging Winds in New York, July 19, 2013$250,000 · 55 kt wind · 14 events
- Damaging Winds in New York, July 19, 2013$195,000 · 61 kt wind · 19 events
- Flash Flooding and Hail in New Mexico, July 19, 2013$188,000 · 1 in hail · 15 events
- Flash Flooding in New Mexico, July 19 to 20, 2013$250,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460238, 460242, 460240, 460241, 460245, 460243, 460248, 460258, 460246, 460250, 460244, 460259, 460252, 460253, 460254, 460256, 460260, 460261.